MAUDE Adverse Event Report: MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND METAL CUTTER ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND METAL CUTTER ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number ASMC
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was refused to be returned by hospital.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for approximately 108 months with no record of factory service during this period.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a knee case, when the surgeon was reviewing imaging post surgery, that the bearing was identified left in the patient.It was reported that the surgeon did not feel that the bearing needed to be removed.On follow up it was stated that the patient was reported to be doing well post surgery.It was also reported that the hospital refused to return the device at this time.

Brand Name
LEGEND METAL CUTTER ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MEDTRONIC POWERED SURGICAL SOLUTIONS
4620 north beach street
ft. worth TX 76137
MDR Report Key7603704
Report Number1625507-2018-00027
Device Sequence Number1695015
Product Code HBB
UDI-Device Identifier00613994418814
UDI-Public00613994418814
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberASMC
Device Catalogue NumberASMC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;